MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006010S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during insertion into an unknown sheath via an unknown guidewire, a 6mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter was stuck middle way of the wire, and the distal tip broke off.This did not occur during use inside of the patient.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any stylet or any of the sterile packaging components.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the distal tip of a 6mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter ¿dropped off¿ upon removing it from the packaging.During attempted insertion into a 6f brite tip catheter sheath introducer (csi) via an unknown guidewire, the saber pta balloon catheter was stuck middle way of the wire.This did not occur during use inside of the patient.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any stylet or any of the sterile packaging components.There were no damages to the brite tip csi, and it was able to be used to complete the procedure.The device was returned for evaluation.A non-sterile ¿saber 6mm10cm 90¿ was received coiled inside of a clear plastic bag.The device was unpacked to perform the product evaluation.The unit was thoroughly inspected, with a focus on the distal tip, revealing a distal tip separated condition.The separated piece was not returned for analysis.The balloon arrived deflated, and no other notable details were observed.A functional analysis was conducted to determine if there was any resistance or friction in the guidewire lumen.The guidewire lumen was flushed with water before the evaluation.The water flowed through the part and exited at the distal tip as expected.A lab sample guidewire of the appropriate size was inserted through the distal tip.The guidewire traveled inside the lumen and exited at the luer hub without encountering any resistance, friction, or obstruction during the insertion and withdrawal tests.The distal tip area was inspected using a vision system to obtain a magnified image.The side view of the separation revealed an irregular edge with elongations.The distal tip and the inner lumen showed proper fusion.The front view displayed a smooth surface with elongations at the edge.The elongations and irregular torn pattern on the material are commonly associated with separations caused by material tensile overload.It is assumed that the distal tip material was subjected to sudden excessive tension, exceeding the material's yield strength, leading to the separation.The reported ¿distal tip separated¿ was observed as the device was returned with the distal tip separated, and the separated portion was not returned for analysis.Vision system magnification showed that the separation on the distal tip of the device presented evidence of an irregular edge with elongations on the distal tip suggestive of an excessive tension being exerted on the tip prior to the separation.Several factors are being considered, and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the information available and product analysis suggest a possible manufacturing related cause for the reported event experienced by the customer.Further investigation to determine root cause required; therefore, an investigation has been initiated.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal tip of a 6mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter ¿dropped off¿ upon removing it from the packaging.During attempted insertion into a 6f brite tip catheter sheath introducer (csi) via an unknown guidewire, the saber pta balloon catheter was stuck middle way of the wire.This did not occur during use inside of the patient.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any stylet or any of the sterile packaging components.There were no damages to the brite tip csi, and it was able to be used to complete the procedure.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21503197
Report Number3007635982-2025-00044
Device Sequence Number4591214
Product Code LIT
UDI-Device Identifier20705032068717
UDI-Public(01)20705032068717(17)270430(10)82312411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48006010S
Device Lot Number82312411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/03/2025
04/07/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/28/2025
04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE.; UNKNOWN SHEATH.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian